MVP2MVP 2011 - Room 92/2370-Origami - VB Track - Tuesday, March 1, 2011 - 2pm - 6pm
Time Speaker / Link Topic Description
2:00 PM William Vaughn Creating User Interfaces with RDL Show how to create a front-end application with interactive graphic interfaces using the ReportViewer control without WPF, Silverlight or HTMLx.
2:15 PM Adam Cogan Up and running on TFS 2010 Try using TFS work items out of the box and you will experience pain. Some of the problems are solved with 3rd party tools. Come see Adam Cogan demo the missing piece that Microsoft should have included.
2:30 PM Jim Wooley Using Rx with the Windows Phone The Reactive Extensions to .Net (Rx) offer a simple API based mechanism for composing complex asynchronous operations over observable collections. We'll see some practical uses of Rx with the new Windows Phone 7 environment.
2:45 PM Doug Turnure How feedback and Connect work at Microsoft Are you frustrated with Connect? Feel like no one is listening? Help me make it better! I’ll show you what I have planned, and you can give me your feedback (pun intended). We do have some interesting changes on the horizon, fundamentally changing the way we get product feedback. I’ll show you what they are, and get your thoughts on it. And if you have a big idea for how we could do this better, come and tell me. Any and all thoughts welcomed! All in 15 minutes. Honest.
3:00 PM Stephen Forte  An Agile talk about Agile Come and discuss the various Agile methodologies with fellow MVP Stephen Forte. Stephen has implemented various agile methodologies in start-ups, ISVs like Telerik, defense contractors, and Fortune 500 companies.
3:15 PM Andrew Brust NoSQL databases How to do NoSQL on Azure, along with a discussion of the wisdom in doing so.
3:30 PM Bill Wolfe How Orchard uses MVC3 and Razor  Orchard is a free, open source, community-focused project aimed at delivering applications and reusable components on the ASP.NET MVC platform. It is run by some Microsoft developers. In the near term, the Orchard project is focused on delivering a .NET-based CMS application that will allow users to rapidly create content-driven Websites, and an extensibility framework that will allow developers and customizers to provide additional functionality through module extensions and themes.
3:45 PM Rob Keiser Orchard custom theme demo Orchard is designed to allow users to easily replace or extend the built in theme through the use of command line commands and inheritance. This demo will show how quick and easy it is to build your own theme with minimum of effort.
4:00 PM Julie (remote) Lerman Sorting out EF’s X-First Modeling Options There are three ways to get started with modeling in EF now… Database first, Model First or Code First. This will be a quick overview of the differences between these options and when you would want to choose one over the other. We will attempt to contact Julie via Live Meeting!
4:15 PM
4:30 PM Joe Kunk  Memory-Mapped Files See how the new .Net 4.0 Memory-Mapped Files feature provides extremely high performance file processing in managed code.
4:45 PM Jason Rainwater  VB/C# Async We will take a look at the new VB/C# Async features and how they straighten out asynchronous programming to make our code more readable and maintainable.
5:15 PM Kathleen Dollard MVC 3 Extensibility in 15 Minutes MVC 3 has the full reach of HTML and is capable of leveraging any client side (JavaScript) library. But that’s not why it’s cool. It’s simple to implement. But that’s not why it’s cool. It’s cool because it represents a fully factored compositional architecture for.NET applications. I’m going to give a 90 second overview of MVC, then dive into the most important extensibilty points and how to leverage them. I’ll show you what a compositional architecture based on the SOLID principle looks like by showing a tweaked version of MVC 3. My goal is that you leave with a better idea of the power and simplicity of a compositional application.
5:30 PM David McCarter  Community Leader Discussion Interactive sharing of what’s working and not working with user groups and community events.
To schedule or change a session contact: daven@computerways.com